Poison prevention during a quarantine is particularly important during the COVID-19 pandemic, as families are paying more time at home.
With ‘social distancing’ being the crucial new norm, families have begun stocking up on different results amid health and equipment companies. Families may have more prescriptions and sanitizing supplies in the home, so poison prevention during a quarantine is especially important.
Pharmacologists can play an indispensable role in teaching patients about poison blocking tips during the pandemic and explain the risks of home improvements that could cause severe complications or even death.
Pharmacists also should educate parents to make sure all medications and cleaning supplies are kept on a high shelf locked up and out of reach of children.
Signs You Are Poisoned
Infection control centers across the country have seen a rise in calls compared with various publications, including secondary hand sanitizer ingestion among children. Parents should be instructed to keep hand sanitizer out of reach of children as anything more than a taste can cause alcohol poisoning, with signs that can include agitation, vomiting, drowsiness, and in severe cases, respiratory arrest and death.
The Oklahoma, the poison control center, also reported that prescription mix-ups or overdoses are up 19% related to the same time last year.
One man in Arizona died, and his wife is in severe disease after they both ingested chloroquine phosphate, usually used at aquariums to clean fish tanks to prevent COVID-19.
In a meeting with Pharmacy Times, Teisha Ray, PharmD, CSPI, a poison control apothecary, presented expanded education for their staff on chloroquine ingestions to help manage these exposures. Also, the American Association of Poison Control Centers recently released a statement about hydroxychloroquine and chloroquine adverse effects, especially those that are non pharmaceutical formulations that can be especially dangerous.
Ray explained that her poison center had experienced an increase in the number of random over-the-counter (OTC) analgesic treatments from people treating virus signs and other diseases.
Other calls that have developed since the COVID-19 pandemic began, in addition to hand sanitizer ingestion among kids, report people developing respiratory symptoms or inflammation of the eyes, throat, and nose from mixing various cleaning chemicals. Somebody should avoid mixing drugs, and they should use the CDC website for news on what cleaning supplies are supported.
Call The Poison Helpline
All medicines and hazardous substances should be put away quickly after each use and when coming home from grocery shopping. Victims should have the Poison Helpline registered into their phones and posted somewhere evident in the house in the event of a poison danger. Trained health care professionals, including pharmacologists and physicians, are available 24/7 to help provide free expert advice.